... my period it is sometimes clotty. This time around I only had 1 day where there was menses although it was very clotty, hardly liquidy at all. I am sexually active and I have never had unprotected sex but I realize even the pill and condoms aren't always 100% effective. My question is, could it be a possibility that I am some how pregnant and that is why my period was extremely clotty and only lasted one day?
Have you been taking the pills correctly and on time everyday?If so it is unlikely that you could be pregnant.
If you are unsure buy a pregnancy test to be sure.
Sometimes being on birth control can sway your period,most pills will make your periods lighter and your period wont last for long so maybe this type of pill is not agreeing with you,if you do the test and it is negative i would suggest you go speak with your gp about changing pills.
Best of luck to you!!
This is not unusual. Birth control pills supress ovulation but they also change the uterine lining so that just in case an egg is released and fertilized there is an inhospitable environment for implantation. The Pill will reduce the formation of that nice plushy, blood rich lining that forms each month that we shed as our menses when no fertilized egg implanted and the lining is no longer needed. With you, you develop a lining, it is just not bloody and plushy, so when you shed that, it is mostly clotty or fibrous lining. It may even look like shreds of tissue when the clots meet liquid (like in the toilet-sorry if this is TMI-just trying to explain) Since there is not a great deal of it and not much blood it doesnt take long to shed hence the shorter lighter periods that the Pill offers. This is perfectly normal and means your Pill is working like it is supposed to, to change the uterine lining. Sometimes some women get only dark brown or black old blood and this is normal too. If you are feeling well on this Pill, I wouldnt worry about it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Nov 2010 • 1 answer
Posted 7 Mar 2012 • 1 answer
Posted 15 Aug 2012 • 1 answer
Posted 10 May 2014 • 1 answer
Posted 20 May 2014 • 1 answer